Changes in AFDC Tax Rates, 1967-1971
Robert M. Hutchens
Journal of Human Resources, 1978, vol. 13, issue 1, 60-74
Abstract:
This paper presents new measures of the implicit marginal tax rate on earnings in the Aid to Families with Dependent Children (AFDC) program. Previous measures suffer from two types of bias. First, they do not adequately control for nonlinear relationships between AFDC payments and earnings. Second, they are estimated in truncated samples. Through explicit consideration of the AFDC payment formula, methods are devised for eliminating both biases. Using these methods, new estimates of AFDC tax rates are obtained for 1967 and 1971. The data reveal that while federal policy caused tax rates to decline in most states, some states counteracted the federal initiative by altering AFDC program parameters.
Date: 1978
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.jstor.org/stable/pdfplus/145301
A subscription is required to access pdf files. Pay per article is available.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:uwp:jhriss:v:13:y:1978:i:1:p:60-74
Access Statistics for this article
More articles in Journal of Human Resources from University of Wisconsin Press
Bibliographic data for series maintained by ().